... started using illegal drugs to not have to deal with or to "numb" the feelings of grief over losing my mom and sister. Now, I am 26 and tired of living that lifestyle but now starting to really being able to have emotions and feelings again and they aren't good. So, I went to the dr. And was prescribed citalopram hbr 20mg. I am nervous about taking it because sometimes side effects of medications can be worse than the problem and I just want to know what will the side effects most likely be for 26year old female?
Hello Anita. I just answered another woman with the same question so I will say the same to you.
Take it an hour or so before bed just in case it makes you sleepy. It takes about four weeks for it to completely be effective although you will notice that around two weeks things are getting better.
Side effects always depend upon the person. Some people have them some don't. I have had zero side effects. If you think it is a problem your mind may make it that way because you will pay attention, be too vigilant, and think every thing is a symptom. My suggestion is try it, give it time and see how it goes. Like any medication there are potential problems that could occur. So if something happens like severe headaches which you have not had before or other things, then give the doctor a call and check out what it is. Ok? Let me know how you are doing.
I commend you for making a change In your life and having the courage to get it right. Around your age is when I, too, started pulling my life together and have never regretted it. Keep working with a therapist to guide you. All the wonderful changes ahead of you. Wishing you wellness and much happiness. Karen
Dear anita, I think you will do just fine on your starting dose of 20mg
of citaopram. It has really helped my depression for the 7 yrs i've been on it.
Thank goodness, you have decided to get help from a Dr. i hope you will
start feeling much better soon! ~best Wishes, ~D-Squared~
Hi, welcome to the site! I am so sorry to hear of your loss, i can't imagine how hard that must have been. Well done for seeking help with your depression. I also used to self medicate & although i thought it helped at the time, it never got rid of the depression. I started on Citalopram aged 29 at the same dose as you, and it has helped me no end. It was rocky to start with, i'm not going to lie, i suffered from bad side effects, worsened depression, anxiety, feelings of hopelessness, but i stuck it out, and within 3 weeks i was a different person. The general rule is to start off on a low dose, and if needed, this can be increased after the 4 week induction period. My doctor 'bent the rules' though and increased my dose after 3 weeks (to 40mg) as we were both concerned about how low i was. Anyway, within a few days i felt amazing. Give it a go, and hopefully you will have the same success. I'm here if you want to talk at anytime : )
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Nov 2012 • 3 answers
I've been taking Citalopram for a little over a month. The only side effects I have are off the wall
Posted 15 Aug 2013 • 3 answers
Posted 29 Jul 2014 • 6 answers
Posted 10 Nov 2016 • 2 answers
Posted 18 Nov 2016 • 0 answers